Thyroid UK

Supplement reaction - please help!

Supplement reaction - please help!

hi, has anyone ever had a bad reaction to any of the following:

Collagen powder (hydrolysed)

Soy free sunflower Phosphatidylserine used for bringing down cortisol levels

Holy Basil

MCT Oil

???

Only because i've recently introduced all of these in the last couple of weeks ad yesterday my cheek bones have flared up into a rash/cluster of red lumpy spots under the skin and it looks quite puffy. it feels like it's burning or itchy sometimes.

i've not taking the collagen powder today but it's still red as ever :( The photo makes it look better than it really is.

7 Replies
oldestnewest

purplejuicy Did you leave a few days between adding each one? It's recommended to start with one only, leave one to two weeks, then add the next one, leave one to two weeks, etc and that way if there is a reaction you know what caused it.

2 likes
Reply

well i was taking the collagen & oil first with protein smoothies and then about a week later i started on the PS and HB together which was the recommended protocol for lowering cortisol on the STTM forums. just wondered if anyone else had had problems with these individually. do you think it's a reaction or a developed skin problem?

Reply

I don't know if it's a reaction or a skin problem. The only way to find out if it's a reaction is to stop them all and take nothing for a few days, see if the rash/lumps disappear. Then start them again, firstly one, leave a week or two, if no reaction then add the next one, and so on. If it's one of the supplements the reaction will happen again at some point and you'll know what caused it.

3 likes
Reply

thanks for the advice :)

Reply

If you're concerned about allergy you could try taking an antihistamine.

1 like
Reply

Good idea! Just taken one so fingers crossed it looks better in the morning

Reply

I hope it helps but if it doesn't you will then be able to rule out allergy if you see what I mean. Good luck. :-)

Reply

You may also like...